Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 252, NWS Little Rock, AR

June 28, 2013Jefferson County, Lonoke County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 28, 2013, 1:30 PM CDT for Jefferson County, Lonoke County, Pulaski County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 1:30 PM CDT (18:30 UTC)
Expired
Jun 28, 2013, 2:00 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Jefferson County, AR, Lonoke County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 40 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4171 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS54 KLZK 281830
SVRLZK
ARC069-085-119-281900-
/O.NEW.KLZK.SV.W.0252.130628T1830Z-130628T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS...

* UNTIL 200 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES
  NORTHEAST OF TOLTEC MOUNDS STATE PARK...OR 11 MILES SOUTHWEST OF
  LONOKE...AND MOVING SOUTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOLTEC MOUNDS STATE PARK...                 SCOTT...
  KEO...                ESTES...              ENGLAND...
  WILLOW BEACH...       WOODSON...            TOMBERLIN...
  TOLTEC...             TERRY LOCK AND DAM... PETTUS...
  HENSLEY...            COY...                BLAKEMORE...
  BEVIS CORNER...       BAUCUM...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 14 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3440 9178 3451 9225 3474 9215 3474 9194
TIME...MOT...LOC 1830Z 346DEG 25KT 3463 9202

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:28 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 28, 12:28 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1228 PM CDT FRI JUN 28 2013

.AVIATION...
TSRA MOVED OFF INTO MISSISSIPPI THIS MORNING...BUT OUTFLOW
BOUNDARY CURRENTLY STRETCHES FROM KLRF TO KSGT. THERE IS CONCERN
ABOUT TSRA REDEVELOPING ALONG THIS BOUNDARY THIS
AFTERNOON...ESPECIALLY AS COLD FRONT MOVES SOUTH. WITH BOUNDARY
ALMOST TO KLIT...DID NOT INCLUDE VCTS THERE...BUT DID ADD TO KPBF
AND KLLQ. AS DRIER AIR MOVES INTO THE REGION...SKIES WILL CLEAR
OUT THIS EVENING.
&&

.PREV DISCUSSION... /ISSUED 1024 AM CDT FRI JUN 28 2013/

UPDATE...
REMNANTS OF THIS MORNINGS MCS CONTINUE TO PUSH OFF TO THE EAST OF
THE STATE WITH THE MAJORITY OF THE CONVECTION NOW OUT OF THE
COUNTY WARNING AREA. STILL CAN NOT RULE OUT SOME REDEVELOPMENT
OVER MAINLY THE SOUTH AND SOUTHEAST THIS AFTERNOON WHERE MOISTURE
LADEN AIR MASS WILL HOLD ON THE LONGEST WITH ANY SIGNIFICANT
CLEARING HELPING MAKE THE ATMOSPHERE MORE UNSTABLE.

SURFACE COLD FRONT NOW LOCATED OVER NORTH CENTRAL ARKANSAS AND
WILL CONTINUE TO SLOWLY PRESS SOUTH THROUGH THE AFTERNOON. MILDER
AND DRIER AIR LAGGING BEHIND SO ANOTHER DAY WITH WIDESPREAD 90S
EXPECTED. HEAT INDICES WILL LIKELY REACH 105 DEGREES OVER THE
SOUTH ONCE AGAIN FOR AN HOUR BEFORE THE FRONT DOES FINALLY MAKE IT
BUT SOME RELIEF IS ON THE WAY FOR THE WEEKEND AND BEYOND.

PREV DISCUSSION... /ISSUED 241 AM CDT FRI JUN 28 2013/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

ONGOING CONVECTION ACROSS SOUTH CENTRAL MISSOURI THIS MORNING
SHOULD CONTINUE TO MOVE SOUTHEAST THROUGH THE MID MORNING
HOURS...CLIPPING PART OF NORTH CENTRAL AND NORTHEAST ARKANSAS AS
IT DOES SO. A SEVERE THUNDERSTORM WATCH WAS ISSUED TO ACCOUNT FOR
THIS...STRETCHING AS FAR WEST AS BOONE AND NEWTON COUNTIES...BUT
EXPECT CONVECTION WILL LIKELY SWEEP THROUGH JUST EAST OF
THERE...AFFECTING AREAS LIKE MOUNTAIN HOME TO BATESVILLE. REPORTS
OF +60 MPH WIND GUSTS HAVE BEEN COMING IN AS STORMS PASSED THROUGH
PARTS OF MISSOURI SO DAMAGING WINDS WILL BE THE MAIN THREAT WITH
THIS CONVECTION. REMNANTS OF THIS MCS SHOULD DIE OUT AS THEY MAKE
THEIR WAY INTO CENTRAL ARKANSAS LATE THIS MORNING AND INTO THE
EARLY AFTERNOON HOURS...WITH RE-FIRING OF CONVECTION BECOMING
POSSIBLE ALONG OUTFLOW BOUNDARIES IN THE SOUTHERN PARTS OF THE
STATE LATER THIS AFTERNOON AND EVENING.

AHEAD OF THE CONVECTION...THE OPPRESSIVE HEAT WILL CONTINUE. FOR
AREAS SOUTH AND WEST OF HOT SPRINGS AND ARKADELPHIA...AFTERNOON
TEMPERATURES WILL LIKELY TAKE ANOTHER SHOT AT 100 DEGREES. HEAT
INDEX VALUES WILL ALSO REACH THAT 105-107 RANGE IN THOSE AREAS.

HOWEVER...RELIEF IS ON THE WAY. COOLER AND DRIER AIR WILL FILTER
INTO THE STATE FROM SATURDAY ONWARD. DEWPOINTS WILL FALL INTO THE
50S TO LOW 60S BY SAT AFTERNOON...WITH HIGH TEMPERATURES RANGING
FROM THE LOW 80S TO AROUND OR SLIGHTLY ABOVE 90. THIS WILL BE A
FAR MORE COMFORTABLE AIR MASS. BY SUN AND MON...HIGHS WILL BE IN
THE UPPER 70S TO MID/UPPER 80S. MOREOVER...OVERNIGHT TEMPERATURES
WILL FALL INTO THE 50S IN SOME PLACES UP NORTH...WHILE THE REST OF
THE STATE FALLS WELL INTO THE 60S SAT AND SUN NIGHTS.

LONG TERM...TUESDAY THROUGH THURSDAY

THE STRONG AND PERSISTENT PATTERN WILL BE IN PLACE ON
TUESDAY...WITH THE STRONG UPPER RIDGE OVER THE WESTERN U.S...AND
THE STRONG UPPER TROUGH OVER THE EASTERN U.S. REGION. THIS WILL
BRING MORE CLOUD COVER AND COOLER TEMPERATURES ACROSS THE
AREA...AS WELL AS SOME LOW CHANCES OF CONVECTION AS ENERGY ROTATES
AROUND THE UPPER TROUGH AND LOW OVER THE OH TO TN VALLEYS.
COVERAGE OF RAIN AND AMOUNTS ARE EXPECTED TO BE LOW DURING THE
PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jun 28, 11:55 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT FRI JUN 28 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1155 AM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THE CLUSTER OF STRONG THUNDERSTORMS THAT MOVED THROUGH NORTHEAST
ARKANSAS THIS MORNING IS NOW LOCATED IN NORTHERN MISSISSIPPI. THE
COMPLEX OF STORMS HAS PRODUCED SEVERAL OUTFLOW BOUNDARIES AND THERE
IS A CHANCE SOME THUNDERSTORMS COULD DEVELOP ON THEM DURING THE
AFTERNOON THROUGH EVENING HOURS. SOME OF THESE STORMS COULD BE
STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS THE PRIMARY CONCERN.
THE AREA MOST LIKELY TO SEE THESE STORMS IF THEY DO INDEED DEVELOP
WILL BE ROUGHLY ALONG AND SOUTH OF A TEXARKANA TO LITTLE ROCK TO
AUGUSTA LINE WHERE A SLIGHT RISK OF SEVERE WEATHER EXISTS.

IN ADDITION...A COLD FRONT OVER CENTRAL ARKANSAS THIS MORNING WILL
MOVE VERY SLOWLY SOUTH DURING THE DAY WITH DRIER AND MILDER AIR IN
ITS WAKE. THE FRONT WILL LIKELY NOT REACH SOUTHERN ARKANSAS UNTIL
LATE THIS AFTERNOON AND ANOTHER VERY WARM DAY IS EXPECTED. HEAT
INDICES ACROSS SOUTHERN ARKANSAS WILL LIKELY REACH 105 DEGREES FOR
AN AN HOUR OR TWO LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COLD FRONT WILL EXIT SOUTHERN ARKANSAS EARLY SATURDAY WITH THE
MILDER AND DRIER AIR MASS SPREADING OVER THE REMAINDER OF THE STATE.
A TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE NATIONS MID
SECTION THIS WEEKEND AND SOME OF THE MOISTURE ASSOCIATED WITH IT
WILL MOVE OVER ARKANSAS ON SUNDAY. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL RESULT BUT SEVERE WEATHER APPEARS UNLIKELY.
OTHERWISE ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD DURING THE LATER AFTERNOON AND EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Jun 28, 12:58 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 PM CDT FRI JUN 28 2013

ARZ044-045-281830-
LONOKE AR-PULASKI AR-
1258 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PULASKI AND WESTERN
LONOKE COUNTIES UNTIL 130 PM CDT...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES SOUTHWEST OF SOUTH
BEND...OR NEAR JACKSONVILLE...MOVING SOUTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           JACKSONVILLE...
  TOLTEC MOUNDS STATE PARK...                 SYLVAN HILLS...
  SOUTH BEND...         SCOTT...              PROTHRO JUNCTION...
  METO...               MCALMONT...           GRAVEL RIDGE...
  WILLOW BEACH...       TOLTEC...             TERRY LOCK AND DAM...
  ROSE CITY...          KERR...               GALLOWAY...
  FURLOW...             BEVIS CORNER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 156 AND 170.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 4 AND 14.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3467 9190 3461 9219 3488 9224 3493 9202
TIME...MOT...LOC 1758Z 345DEG 20KT 3481 9210

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:47 PM CDTSpecial Weather StatementLZKPrairie43 min
Jun 27, 7:50 PM CDTSevere Thunderstorm WarningLZKPrairie25 min
Jun 27, 8:29 PM CDTSevere Thunderstorm WarningLZKArkansas31 min
Jun 27, 8:43 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson47 min
Jun 27, 9:33 PM CDTSpecial Weather StatementLZKDesha, Lincoln57 min
Jun 28, 4:31 AM CDTSpecial Weather StatementLZKStone29 min
Jun 28, 12:58 PM CDTSpecial Weather StatementLZKLonoke32 min
Jun 28, 1:04 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski26 min
Jun 28, 1:36 PM CDTSpecial Weather StatementLZKPulaski29 min
Jun 28, 1:58 PM CDTSpecial Weather StatementLZKPulaski32 min
Jun 28, 2:00 PM CDTSpecial Weather StatementLZKJefferson30 min
Jun 28, 2:04 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski, Saline41 min
Jun 28, 3:00 PM CDTSpecial Weather StatementLZKGrant45 min
Jun 28, 3:18 PM CDTSpecial Weather StatementLZKCleveland32 min
Jun 28, 3:38 PM CDTSpecial Weather StatementLZKLincoln32 min
Jun 28, 3:45 PM CDTSevere Thunderstorm WarningLZKCleveland, Drew, Lincoln30 min
Jun 28, 4:15 PM CDTSpecial Weather StatementLZKDrew30 min
Jun 28, 4:24 PM CDTSevere Thunderstorm WarningLZKDesha, Drew51 min
Jun 28, 5:39 PM CDTSpecial Weather StatementLZKBradley46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.